Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 15, 2001, 7:19 PM EDT for Shelby County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2001, 7:19 PM EDT (23:19 UTC)
- Expired
- May 15, 2001, 8:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 152319 SVRILN OHC149-160000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 719 PM EDT TUE MAY 15 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN OHIO... * UNTIL 800 PM EDT... * AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BOTKINS...OR ABOUT 8 MILES SOUTHEAST OF ST. MARYS...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOTKINS... MONTRA... KETTLERSVILLE... ANNA... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN0.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:19 PM EDT, 1 hour earlier.
Area forecast discussion, May 15, 6:19 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 619 PM EDT TUE MAY 15 2001 WILL UPDATE TO DROP WATCH IN CVG TRI-STATE AREA PER WWAMKC. WILL ALSO TWEAK WORDING AND WILL DROP POPS. CLEMISILN OUT ASAP. .ILN...NONE. SITES
In the hours before
Special weather statement, May 15, 3:10 PM EDT, 4 hours 9 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>054-060>063-070>073-077>082-088-160000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE MAY 15 2001 ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE REMAINDER OF THE AFTERNOON AND EVENING... A WARM FRONT LOCATED FROM NORTHWEST INDIANA INTO SOUTHWEST OHIO WILL REMAIN NEARLY STATIONARY THROUGH THE REST OF THE AFTERNOON. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE AIRMASS ACROSS THE REGION HAS BECOME VERY UNSTABLE THIS AFTERNOON. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST INFORMATION. HICKMAN
Special weather statement, May 15, 3:10 PM EDT, 4 hours 9 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>054-060>063-070>073-077>082-088-160000- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE MAY 15 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...INCLUDING THE CITIES OF DAYTON AND CINCINNATI... ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE REMAINDER OF THE AFTERNOON AND EVENING... A WARM FRONT LOCATED FROM NORTHWEST INDIANA INTO SOUTHWEST OHIO WILL REMAIN NEARLY STATIONARY THROUGH THE REST OF THE AFTERNOON. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE AIRMASS ACROSS THE REGION HAS BECOME VERY UNSTABLE THIS AFTERNOON. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST INFORMATION. HICKMAN
Special weather statement, May 15, 3:51 PM EDT, 3 hours 28 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>054-060>063-070>073-077>082-088-160000- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE MAY 15 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...INCLUDING THE CITIES OF DAYTON AND CINCINNATI... ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE REMAINDER OF THE AFTERNOON AND EVENING... A WARM FRONT LOCATED FROM NORTHWEST INDIANA INTO SOUTHWEST OHIO WILL REMAIN NEARLY STATIONARY THROUGH THE REST OF THE AFTERNOON. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE AIRMASS ACROSS THE REGION HAS BECOME VERY UNSTABLE THIS AFTERNOON. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST INFORMATION. HICKMAN
Special weather statement, May 15, 6:39 PM EDT, 40 minutes before
INZ058-059-066-073>075-080-KYZ089>099-OHZ070-077>079-161045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 639 PM EDT TUE MAY 15 2001 SEVERE THUNDERSTORM WATCH 230 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN INDIANA... DEARBORN FAYETTE FRANKLIN RIPLEY UNION IN KENTUCKY BOONE BRACKEN CAMPBELL CARROLL GALLATIN GRANT KENTON PENDLETON OWEN ROBERTSON THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT OVER EAST CENTRAL INDIANA...SOUTHWEST OHIO AND NORTHERN KENTUCKY. A LINE OF THUNDERSTORMS WAS AFFECTING THE MIAMI VALLEY OF OHIO. THEY SHOULD REMAIN NORTHEAST OF THE AREA THE REST OF THE EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SITES
Local storm report, May 15, 6:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
652 PM EDT TUE MAY 15 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM NORTH STAR OH WIND DAMAGE
05/15/01 MERCEER TREES DOWN
0545 PM MENDON OH .75 INCH HAIL
05/15/01 MERCER
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 51 min |
| May 15, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 42 min |
| May 15, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 63 min |
| May 15, 6:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 67 min |
| May 15, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| May 15, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| May 15, 7:42 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.